Begin with a pinch only!
Sceletium tortuosum is a Serotonin Reuptake Inhibitor (SRI). It should not be combined with other (S)SRI’s or Mono Oxidase Inhibitors (MAOi’s). (S)SRI’s are mainly found in antidepressant prescription medicines like Seroxat, Prozac, Cipramil, Fevarin and Zoloft. MAOi’s can be found in certain antidepressants and in plants like Syrian Rue (Peganum harmala), Banisteriopsis Caapi, Passionflower (Passiflora incarnata) and Yohimbe.
There are conflicting stories on the combination of kanna and MDMA (XTC). In general MDMA shouldn’t be combined with an SRI in order to prevent Serotonin Syndrome. MDMA causes an overload of serotonin to be released in the brain synapses. Kanna blocks the reuptake of serotonin, so the combination might lead to a serotonin overdose. Symptoms are those of overheating (hyperthermia): sweating, increased heart rate, shivers, dilated pupils, rapid breathing and eventually fever, confusion and organ failure. Serotonin Syndrome is a serious condition which can be fatal.